Accessibility navigation

Spectral functions of half-filled one-dimensional Hubbard rings with varying boundary conditions

Bannister, R. N. ORCID: and d'Ambrumenil, N. (2000) Spectral functions of half-filled one-dimensional Hubbard rings with varying boundary conditions. Physical Review B, 61 (7). pp. 4651-4658. ISSN 1550-235X

Full text not archived in this repository.

It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1103/PhysRevB.61.4651


We study the effect of varying the boundary condition on: the spectral function of a finite one-dimensional Hubbard chain, which we compute using direct (Lanczos) diagonalization of the Hamiltonian. By direct comparison with the two-body response functions and with the exact solution of the Bethe ansatz equations, we can identify both spinon and holon features in the spectra. At half-filling the spectra have the well-known structure of a low-energy holon band and its shadow-which spans the whole Brillouin zone-and a spinon band present for momenta less than the Fermi momentum. Features related to the twisted boundary condition are cusps in the spinon band. We show that the spectral building principle, adapted to account for both the finite system size and the twisted boundary condition, describes the spectra well in terms of single spinon and holon excitations. We argue that these finite-size effects are a signature of spin-charge separation and that their study should help establish the existence and nature of spin-charge separation in finite-size systems.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Meteorology
No Reading authors. Back catalogue items
ID Code:7277
Additional Information:Times Cited: 4
Publisher:American Physical Society

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation